Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 318, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2012, 2:08 PM CDT for Dallas County, Greene County, Polk County, Missouri. It was in force for 52 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2012, 2:08 PM CDT (19:08 UTC)
- Expired
- Oct 17, 2012, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dallas County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 2:18 PM CDT | TSTM WND GST 0 | 5 W Springfield, MO | WINDS REPORTED AT EXIT 69 ON INTERSTATE 44. |
| Oct 17, 2:18 PM CDT | TSTM WND GST 65 | 5 W Springfield, MO | WINDS REPORTED AT EXIT 69 ON INTERSTATE 44. |
| Oct 17, 2:22 PM CDT | TSTM WND DMG | 4 W Pleasant Hope, MO | ROOD COMPLETELY BLOWN OFF BARN AND SPOTTERS RELAYED ESTIMATED WINDS UP TO 75 MPH FROM ANOTHER REPORT NEAR PLEASANT HOPE. |
| Oct 17, 2:25 PM CDT | TSTM WND DMG | 3 Ese Brighton, MO | SEVERAL TREES UPROOTED BETWEEN BRIGHTON AND PLEASANT HOPE AND HEAVY DAMAGE TO OUTBUILDINGS AND BARNS |
| Oct 17, 2:27 PM CDT | TSTM WND DMG | 2 W Pleasant Hope, MO | REPORTS OF TWO BARNS DESTROYED WEST OF PLEASANT HOPE NEAR 175TH NORTH OF HIGHWAY 215 BETWEEN BRIGHTON AND PLEASANT HOPE. |
| Oct 17, 2:29 PM CDT | TSTM WND DMG | Glidewell, MO | SMALL BUIDLINGS BLOWN DOWN AND 70 MPH WINDS ESTIMATED. |
| Oct 17, 2:30 PM CDT | TSTM WND DMG | 5 Wnw Springfield, MO | REPORTS OF DAMAGE IN THE AREA OF ALLIANCE AND EE HWY JUST SOUTHEAST OF THE SPRINGFIELD AIRPORT. DAMAGE TO TRAILERS AND METAL BUILDINGS. DAMAGE TO SIDING PANELS AND A TRAILER BLOWN OVER. |
| Oct 17, 2:33 PM CDT | TSTM WND DMG | 2 W Springfield, MO | TREE BLOWN INTO HOUSE AND ESTIMATED WIND GUSTS UP TO 65 MPH ON THE WEST SIDE OF SPRINGFIELD |
| Oct 17, 2:40 PM CDT | TSTM WND GST 60 | 5 Ne Springfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 1:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS53 KSGF 171908
SVRSGF
MOC059-077-167-172000-
/O.NEW.KSGF.SV.W.0318.121017T1908Z-121017T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT WED OCT 17 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT
* AT 207 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WILLARD...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...BUFFALO...FAIR GROVE...MORRISVILLE...NORTHERN
SPRINGFIELD...PLEASANT HOPE...STRAFFORD AND WILLARD.
THIS WARNING ALSO INCLUDES STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE
MARKERS 68 AND 90 WILL ALSO BE IMPACTED BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3767 9308 3723 9307 3718 9346 3752 9346
3749 9358 3763 9346
TIME...MOT...LOC 1908Z 259DEG 38KT 3739 9355
HAIL...<.75IN
WIND...70 MPH
$$
COLUCCI1 follow-up statement
407
WWUS53 KSGF 171945
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT WED OCT 17 2012
MOC059-077-167-172000-
/O.CON.KSGF.SV.W.0318.000000T0000Z-121017T2000Z/
GREENE MO-POLK MO-DALLAS MO-
245 PM CDT WED OCT 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DALLAS...SOUTHEASTERN POLK AND NORTHEASTERN GREENE COUNTIES UNTIL 300
PM CDT...
AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FAIR GROVE...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...FAIR GROVE...NORTHERN SPRINGFIELD AND STRAFFORD.
INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 90 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3719 9335 3751 9326 3765 9324 3767 9309
3723 9307
TIME...MOT...LOC 1944Z 259DEG 38KT 3746 9308
HAIL...<.75IN
WIND...70 MPH
$$
COLUCCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 12:32 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 17, 12:32 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 PM CDT WED OCT 17 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... CONVECTION IS BEGINNING TO DEVELOP ALONG A PREFRONTAL TROUGH JUST AHEAD OF AN ADVANCING COLD FRONT THAT LOCATION FROM NEAR PARSONS KANSAS TO THE KANSAS CITY AREA. THE PREFRONTAL TROUGH IS LOCATED AS OF NOON FRO NEAR COLUMBUS TO PITTSBURG TO OSCEOLA. THIS WILL BE ADVANCING THROUGH THE SPRINGFIELD AREA AND HIGHWAY 65 CORRIDOR AROUND 3 PM AND NEAR THE HIGHWAY 63 CORRIDOR AROUND 6 PM THIS EVENING. THE ENVIRONMENT OVER SOUTHERN MISSOURI IS STILL RELATIVELY CAPPED AT THE MOMENT BUT SHOWING SOME WEAKENING OF THAT CAP AS THE TEMPERATURES ALOFT ARE COOLING WITH THE ADVANCING TROUGH IN THE MID AND UPPER LEVELS. THE PREFRONTAL TROUGH CONVECTION IS BEGINNING TO SHOW SIGNS OF SLOW STRENGTHENING OF THE UPDRAFTS AT OF EARLY AFTERNOON. CIN IS AROUND 50-75 J/KG BUT SLOWLY ERODING AWAY. MU CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG. BULK SHEAR IS VERY AMPLE UP TO 50 KNOTS. STORM RELATIVE HELOCITY VALUES ARE UP TO 300. THE CONDITIONS OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI WILL BECOME FAVORABLE FOR GROWING UPDRAFTS AND WITH THE STRONG WIND SHEAR AND DYNAMICS ALOFT...STRONG TO SEVERE STORMS WILL DEVELOP WITH DAMAGING WINDS THE MAIN THREAT. SUSTAINABLE UPDRAFTS IN THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. A LIMITED TORNADO RISK WILL EXIST MAINLY OVER SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. CONVECTION WILL INCREASE IN COVERAGE AND INTENSITY IN THESE AREAS BY MID AFTERNOON. GRIFFIN && .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF THE FORECAST. THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE POTENTIAL FOR SEVERE STORMS TODAY. MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN EXCESS OF 50KTS WILL BE PLACE. BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65 AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS THIS AFTERNOON. WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS. HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX WOULD DEVELOP. ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER TEMPERATURES THROUGH WEEKS END. BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON AND INTO EARLY NEXT WEEK. && .AVIATION... FOR THE 18Z TAFS...A FRONT WILL BE MOVING THROUGH THE MISSOURI OZARKS LATE THIS AFTERNOON. MVFR CEILINGS CAN BE EXPECTED THROUGH THIS AFTERNOON AND EVENING. HAVE INCLUDED TEMPO GROUPS FOR ARRIVAL OF CONVECTION AT AREA TERMINALS. WINDS WILL BE GUSTY OUT OF THE SOUTH THIS AFTERNOON SWITCHING TO A WESTERLY DIRECTION TONIGHT. ALL CONVECTION AFFECTING TERMINALS WILL BE FROM 19Z TO 23Z TIME FRAME. HAVE INCLUDED SOME NON CONVECTIVE LOW LEVEL WIND SHEAR LATE TONIGHT AND EARLY TOMORROW MORNING DUE TO CHANGING WINDS RIGHT OFF THE SURFACE. SKIES WILL CLEAR OUT LATE THIS EVENING AND THROUGH TOMORROW MORNING. GRIFFIN && .PREV DISCUSSION... /ISSUED 1211 PM CDT WED OCT 17 2012/ STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF THE FORECAST. THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE POTENTIAL FOR SEVERE STORMS TODAY. MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN EXCESS OF 50KTS WILL BE PLACE. BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65 AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS THIS AFTERNOON. WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS. HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX WOULD DEVELOP. ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER TEMPERATURES THROUGH WEEKS END. BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON AND INTO EARLY NEXT WEEK. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 11:52 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1152 AM CDT WED OCT 17 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1152 AM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THIS EVENING WITH THE PASSAGE OF A FAST MOVING COLD FRONT. A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE ACROSS PORTIONS OF THE EASTERN OZARKS...EAST OF A LINE FROM BRANSON TO SPRINGFIELD TO ROLLA. SUFFICIENT SHEAR AND INSTABILITY IN ADVANCE OF THE FRONT WILL ALSO ALLOW FOR THE DEVELOPMENT OF HAIL TO QUARTER SIZE WITH THE STRONGEST STORMS. WHILE THE CHANCE FOR TORNADO DEVELOPMENT IS LIMITED...A BRIEF SPIN UP OR TWO MAY BE POSSIBLE WHERE SHEAR CAN BE MAXIMIZED IN STORMS ALONG THE FRONT. THE GREATEST THREAT FOR A SPIN UP WILL BE EAST OF A LINE FROM GAINESVILLE TO HOUSTON TO SALEM. GUSTY SOUTHERLY WINDS TO 30 MPH WILL OCCUR IN ADVANCE OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST WINDS GUSTING FROM 30 TO 35 MPH CAN BE EXPECTED OVER MUCH OF THE REGION ON THURSDAY WITH STRONG LOW PRESSURE EXPECTED TO BE CENTERED OVER THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT FOR AREAS EAST OF A LINE FROM BRANSON TO SPRINGFIELD TO LEBANON TO ROLLA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Oct 17, 1:41 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 PM CDT WED OCT 17 2012
MOZ068-078-079-171915-
CEDAR MO-HICKORY MO-POLK MO-
141 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CEDAR...NORTHERN
POLK AND SOUTHWESTERN HICKORY COUNTIES UNTIL 215 PM CDT...
AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF BEARCREEK...OR 4 MILES EAST
OF STOCKTON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FAIR PLAY...HUMANSVILLE AND WEAUBLEAU.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE AND STOCKTON LAKE.
LAT...LON 3768 9328 3760 9372 3777 9379 3783 9369
3783 9358 3791 9357 3792 9354 3791 9351
3794 9351 3797 9346
TIME...MOT...LOC 1840Z 249DEG 38KT 3770 9370
COLUCCISpecial weather statement, Oct 17, 1:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT WED OCT 17 2012
MOZ089-094-171930-
DADE MO-LAWRENCE MO-
149 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE AND
SOUTHEASTERN DADE COUNTIES UNTIL 230 PM CDT...
AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PENNSBORO...OR 7 MILES SOUTH OF
GREENFIELD...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EVERTON...GREENFIELD AND MILLER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 47 AND 58 WILL ALSO BE
IMPACTED BY THIS STORM.
LAT...LON 3711 9398 3745 9385 3750 9362 3728 9362
3728 9361 3711 9362
TIME...MOT...LOC 1850Z 249DEG 41KT 3733 9380
COLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:41 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Oct 17, 1:49 PM CDT | Special Weather Statement | SGF | Dade | 41 min |
| Oct 17, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 47 min |
| Oct 17, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 41 min |
| Oct 17, 2:36 PM CDT | Special Weather Statement | SGF | Greene | 24 min |
| Oct 17, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Laclede, Webster, Wright | 51 min |
| Oct 17, 3:08 PM CDT | Special Weather Statement | SGF | Maries, Pulaski | 37 min |
| Oct 17, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas, Wright | 40 min |
| Oct 17, 3:40 PM CDT | Wind Advisory | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 4 more | 27 hr |
| Oct 17, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.